Timperley 'ecstasy' boy, 13, remains critically ill
A 13-year-old boy remains in a critical condition after taking an unknown drug, believed to be ecstasy.
The teenager was taken to hospital on Saturday afternoon after falling ill at Timperley tram station in Trafford.
Greater Manchester Police (GMP) believe he may have taken ecstasy but are still working to establish the full facts.
The force appealed for information about what happened to the boy, and urged anybody else who may have taken the drug to seek medical attention.
Last month, three 12-year-old girls were taken to hospital after taking ecstasy in nearby Salford.
Insp John Cave said of the Timperley incident: "It is critical that young people understand the implications of taking drugs and would urge that they think twice before doing so.
"People taking these drugs don't know what they contain or the effect they will have - it's not worth the risk of ending up in hospital or even losing a life.
"If anyone is in possession of these drugs I would urge them to hand them in to the police, a chemist or other medical practitioner immediately, and if you have taken any themselves that they go to hospital as a precaution."
How does ecstasy affect your body?
Michelle Roberts, BBC News online health editor
Ecstasy, or MDMA, is an illegal synthetic drug that people take to feel energised and euphoric.
The effects usually kick in after about half an hour and take a few hours to wear off.
A big problem with ecstasy is that the tablets are rarely pure - they can be cut with other substances and cause nasty side effects.
If a child takes ecstasy they will be getting a large dose relative to the size of their body, which is more risky.
Ecstasy affects how well the body is able to regulate temperature and this increases the risk of over-heating and dehydration.
Anyone with a heart condition, epilepsy or asthma can have a very dangerous reaction to the drug.
There have been numerous deaths involving ecstasy.